Skip to Content

Can antibiotics cause yeast infections?

Answers (1)

Official Answer by Drugs.com 7 Sep 2016

Yes, taking a course of antibiotic can frequently lead to a yeast infection (fungal or vaginal candidiasis) infection.

Antibiotics can alter the normal 'good' bacteria - often called 'flora' - that reside in the vagina. Candida -- a fungus -- also lives the vaginal area. Usually, Candida does not cause symptoms, but some antibiotics may alter the normal growth of bacteria and lead to Candida overgrowth in the vagina.

Symptoms such as itching, irritation, pain with urination, redness of the vaginal area, or a white, curd-like or watery discharge may occur.

Vaginal yeast infection treatments like Monistat or Vagistat are available over-the-counter without a prescription.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Frequently Asked Questions

What type of cancer is Daurismo (glasdegib) used to treat?

Updated 3 days ago 1 answerFAQ by Drugs.com

What type of drug is Vitrakvi (larotrectinib)?

Updated 3 days ago 1 answerFAQ by Drugs.com

What is the difference between Truxima and Rituxan?

Updated 3 days ago 1 answerFAQ by Drugs.com

What type of leukemia is Xospata (gilteritinib) used to treat?

Updated 3 days ago 1 answerFAQ by Drugs.com

What is the difference between Tolsura and Sporanox?

Updated 2 days ago 1 answerFAQ by Drugs.com